Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 6, NWS Buffalo, NY

March 29, 2020Jefferson County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Mar 29, 2020, 5:11 PM EDT for Jefferson County, New York. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2020, 5:11 PM EDT (21:11 UTC)
Expired
Mar 29, 2020, 5:35 PM EDT
In force
24 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 53 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:22 PM EDTHAIL 13 Nw Antwerp, NYTIME BASED ON RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS51 KBUF 292111
SVRBUF
NYC045-292215-
/O.NEW.KBUF.SV.W.0006.200329T2111Z-200329T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
511 PM EDT Sun Mar 29 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in central New York...

* Until 615 PM EDT..

* At 511 PM EDT, a severe thunderstorm was located 8 miles south of
  Redwood, or 8 miles north of Fort Drum, moving northeast at 50 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible.

* Locations impacted include...
  Redwood, Philadelphia, Theresa, Antwerp, Plessis, Oxbow and
  Muskellunge Lake.

 This includes Interstate 81 near exit 49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4426 7553 4422 7545 4419 7547 4409 7578
      4422 7593 4435 7574
TIME...MOT...LOC 2111Z 236DEG 44KT 4418 7578 

HAIL...1.00IN
WIND...<50MPH
 
$$

JLA
2 follow-up statements
638 
WWUS51 KBUF 292126
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
526 PM EDT Sun Mar 29 2020

NYC045-292215-
/O.CON.KBUF.SV.W.0006.000000T0000Z-200329T2215Z/
Jefferson NY-
526 PM EDT Sun Mar 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 526 PM EDT, a severe thunderstorm was located 8 miles southeast of
Redwood, or 11 miles southwest of Gouverneur, moving northeast at 50
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Redwood, Philadelphia, Theresa, Antwerp, Oxbow and Muskellunge Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4426 7553 4422 7545 4419 7547 4411 7571
      4426 7586 4435 7574
TIME...MOT...LOC 2126Z 234DEG 43KT 4424 7565 

HAIL...1.00IN
WIND...60MPH
 
$$

Reynolds
620 
WWUS51 KBUF 292135
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
535 PM EDT Sun Mar 29 2020

NYC045-292145-
/O.CAN.KBUF.SV.W.0006.000000T0000Z-200329T2215Z/
Jefferson NY-
535 PM EDT Sun Mar 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4426 7553 4422 7545 4419 7547 4411 7571
      4426 7586 4435 7574
TIME...MOT...LOC 2131Z 236DEG 44KT 4430 7535 

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 12:49 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Mar 29, 12:49 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 PM EDT Sun Mar 29 2020

.SYNOPSIS...
A cold front will sweep east across the area this afternoon and
early evening, with a line of showers and thunderstorms. A few of
these storms may produce isolated damaging winds, especially across
Western NY. Colder air will move back into the region tonight and
Monday with occasional showers, which may mix with a little wet snow
Monday night. A few widely scattered showers cannot be ruled out
Tuesday and Tuesday night, then drier and warmer weather will
return late in the week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
Radar imagery showing most of the steady warm advection forced rain
over the eastern Lake Ontario region early this afternoon. This rain
will continue to move northeast and away from our region. Meanwhile,
a few widely scattered showers are found across Western NY. Visible
satellite imagery showing clouds thinning over and just upstream of
Western NY. The brief period of thinner clouds will allow for some
diurnal heating, which will combine with warm/moist advection to
support modest destabilization across Western NY just ahead of a pre-
frontal trough.

Latest high-res model guidance suggests a broken band of convection
will develop over or just west of Western NY early this afternoon
along the pre-frontal trough. This line of convection will then
sweep east across the area through the remainder of the afternoon.
SPC has introduced a Slight Risk of severe weather for Western NY,
and this seems reasonable given recent model and observational
trends. Strong shear will be in place, with the main uncertainty
revolving around sufficient instability developing. In this strongly
forced environment it will not take much, just 500-800J/kg of MLCAPE
would be sufficient. Veering wind profiles become largely
unidirectional by the time the convective line gets here, so the
main risk will be isolated damaging winds with any short line
segments that develop.

By late afternoon or early evening the convective line will move
into the western Finger Lakes and points southeast of Lake Ontario.
The warm sector will be narrowing by this time as the cold front
begins to catch up to the warm front. Eventually the convective line
will run out of surface based instability, resulting in a rapid
weakening with any remaining convective elements becoming elevated
and rooted above the boundary layer, ending the convective wind
risk.

In addition, it will become rather windy this afternoon and evening.
A southerly low level jet in excess of 50 knots will work across the
eastern Lake Ontario region this afternoon. This will produce a
brief period of enhanced downslope winds along the northward facing
slopes of the Tug Hill Plateau, with gusts of 45 mph possible. Gusty
southwest winds will also develop across western New York during the
afternoon and evening with the approach of the surface cold front,
with the strongest synoptic scale winds starting after the potential
convective line crosses the area. Latest point soundings suggest
lapse rates may steepen sufficiently to allow for boundary layer
mixing for just a few hours during the late afternoon and early
evening, when winds may gust to 50 mph. With this in mind, issued a
Wind Advisory for the Niagara Frontier, where the greatest wind
potential will be found. It will remain windy overnight, especially
northeast of Lake Erie, with wind gusts of 30-40 mph once the
stronger early evening winds diminish.

Expect temperatures to soar briefly during the early to mid
afternoon, with highs well into the 60s for most areas, with lower
70s a possibility across western New York away from the cooling
influences of the lakes. The eastern Lake Ontario region will see
highs in the 55-60 degree range.

The cold front will clear the eastern Lake Ontario region early this
evening, with any lingering showers and thunderstorms moving east of
the area. A few scattered showers may continue through the evening
behind the cold front. Later tonight and Monday showers will
increase in coverage as deep wrap around moisture and forcing arrive
from the closed upper level low. The system will become nearly
vertically stacked by early Monday morning, with the low tracking
slowly east across southern Ontario to near the Thousand Islands
region by Monday evening. The best coverage of showers will be found
east of Lakes Erie and Ontario as limited lake instability develops,
and more importantly upslope flow increases. Temperatures will be
much cooler Monday, with highs in the mid 40s at lower elevations
and around 40 across higher terrain.

Showers will continue Monday night in moist/cyclonic flow as the
vertically stacked low moves ESE across New England. Boundary layer
temperatures will become cool enough Monday night to support some
wet snow mixing in across higher terrain at first, and possibly
across lower elevations after midnight. There may be some very
minor, slushy accumulations on the hills. Lows will reach the mid to
upper 30s at lower elevations, and lower 30s on the hills.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
An upper level low off the New England coast will gradually merge
with an approaching shortwave and form a broad and weak low across
New England and the lower Great Lakes. Our region will mainly be
underneath this feature, and the weak flow aloft associated with
this system will not provide much in the way of dynamic lift. It
will maintain mainly cool and cloudy conditions Tuesday and
Wednesday since lots of low level moisture will remain locked in
place. 850 mb temperatures will average -3c to -6c during the
period, which will hold daytime highs in the lower to mid 40s on
Tuesday. There also may be some showers or drizzle Tuesday and
Tuesday night, mainly due to the low level moisture and modest
upsloping. A few wet snowflakes may be mixed in across higher
terrain. Wednesday will be slightly warmer since there will be a few
breaks of sun late in the day as a surface ridge begins to build in
from central Canada.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
There is good model agreement that a mainly dry pattern will develop
late next week. A broad upper level low is forecast to split into
two, but this trough axis will remain to our north and east.
Meanwhile, an elongated area of surface high pressure will gradually
build into our region from the west on Thursday and Friday. This
will result in dry weather and slightly above normal temperatures
Thursday and Friday.

An upper level ridge axis across our region Friday night will very
gradually make its way eastward. Eventually, a weak cold front
associated with low pressure tracking into northern Ontario province
will move across the area, but there is very poor model agreement
timing this frontal passage. The 06Z GFS is notably faster than the
00Z ECMWF (by around 36 hours) with the 00Z GEM roughly a
compromise. Forecast uses consensus timing which brings the front
through late Saturday. Either way, the front is quite weak, with
only a small chance of showers and slightly cooler weather behind
it. Highs over the weekend will generally be in the 50s, with 60
degrees possible on Saturday if the slower frontal timing verifies.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Steady rain ahead of a warm front east of Lake Ontario will continue
to move northeast and out of the area, with MVFR CIGS/VSBY improving
through mid afternoon. Meanwhile, a broken line of convection will
develop across Western NY early this afternoon, then sweep east
across the rest of the area through the mid to late afternoon,
reaching the eastern Lake Ontario region by early evening. The
heavier showers will produce brief MVFR/IFR conditions. A few
thunderstorms will also develop along this line, with thunder only
lasting for an hour or less at any one location given the narrow,
fast moving line. A few storms may contain strong, gusty winds.

Outside of the storms, it will also turn quite windy this afternoon
and early evening to the north of the Tug Hill Plateau, and also
across the Niagara Frontier with gusts of 35-40 knots for a few
hours. This includes KBUF, KIAG, and KART.

Following the convective line, there will be a lull in precipitation
through the first half of tonight with just a few scattered showers.
More widespread showers will develop again late tonight and continue
through Monday with areas of MVFR VSBY in the steadier showers. CIGS
will drop to MVFR at lower elevations, and IFR across higher
terrain.

Outlook...

Tuesday...VFR/MVFR with a chance of showers.
Thursday through Friday...Mainly VFR.

&&

.MARINE...
Southeast winds will become southwest later this afternoon and
evening behind a cold front that will sweep east across the region.
Small Craft Advisory conditions will continue areawide through the
rest of the afternoon and first half of tonight as the cold front
crosses the region. The moderate southwesterlies will continue on
Lake Erie through Monday, with Small Craft Advisory conditions
lasting through Monday evening. Winds will diminish late tonight and
Monday on Lake Ontario, although it will still be choppy even if
winds and waves drop below Small Craft criteria.

&&

.HYDROLOGY...
Rainfall so far have been in line with forecasts, with reports
of 0.75"-1.0" for the Southern Tier and 0.25"-0.50" elsewhere
so far. The convective line this afternoon will produce a brief
period of heavy rain, but will be moving too fast to add more
than another 0.25"-0.50" at most.

These rainfall amounts will result in some within-bank rises on
area rivers and creeks, but no flooding is expected. The rain
has been spaced out enough, with breaks between batches of rain,
to prevent any real flooding in poor drainage areas and small
streams.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 11 PM EDT this evening for NYZ001-002-
     010>012-085.
MARINE...Small Craft Advisory until 11 AM EDT Monday for LEZ020.
         Small Craft Advisory until 11 PM EDT Monday for LEZ040-041.
         Small Craft Advisory until 11 AM EDT Monday for
         LOZ030.
         Small Craft Advisory until 2 AM EDT Monday for LOZ043.
         Small Craft Advisory until 11 AM EDT Monday for LOZ042.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ044-045.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...Apffel
LONG TERM...Apffel
AVIATION...Hitchcock
MARINE...Hitchcock
HYDROLOGY...Hitchcock
Hazardous weather outlook, Mar 29, 4:32 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
432 PM EDT Sun Mar 29 2020

NYZ003>006-013-014-021-302045-
Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario-Allegany-
432 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-010>012-019-020-085-302045-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus-
Southern Erie-
432 PM EDT Sun Mar 29 2020

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-302045-
Jefferson-Lewis-
432 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Southeast winds will become gusty today, especially along the north
facing slopes of the Tug Hill Plateau, Black River Valley, and near
Fort Drum. Winds may gust up to 45 mph at times.

A line of gusty showers and scattered thunderstorms will sweep east
across the area late this afternoon and early evening. A few of
these storms may contain gusty winds and brief, heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-302045-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
432 PM EDT Sun Mar 29 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Mar 29, 3:35 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN MAR 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             5 S WYOMING             42.76N  78.09W
03/29/2020  M0.75 INCH       WYOMING            NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF2000727

AR
Special weather statement, Mar 29, 3:45 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
345 PM EDT Sun Mar 29 2020

NYZ003-004-013-014-292015-
Ontario-Livingston-Wayne-Monroe-
345 PM EDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...
NORTHEASTERN LIVINGSTON...SOUTHEASTERN MONROE AND NORTHERN ONTARIO
COUNTIES...

At 344 PM EDT, a strong thunderstorm was located near Honeoye Falls,
or 8 miles south of East Rochester, moving northeast at 60 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm, along with brief, torrential downpours.

Locations impacted include...
Canandaigua, Fairport, Henrietta, Newark, Marion, Lyons, Palmyra,
Avon, Victor, Honeoye Falls, Lima, Clifton Springs, Scottsville,
Phelps, Bloomfield, Farmington, Mendon, East Bloomfield, Rush and
West Bloomfield.

This includes the following highways...
 Interstate 390 between exits 9 and 12.
 Interstate 90 between exits 46 and 42.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4283 7775 4303 7776 4320 7696 4287 7696
TIME...MOT...LOC 1944Z 244DEG 51KT 4299 7755

Hitchcock
Special weather statement, Mar 29, 3:59 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Buffalo NY
359 PM EDT Sun Mar 29 2020

NYZ003-004-013-014-292045-
Ontario-Livingston-Wayne-Monroe-
359 PM EDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...CENTRAL
LIVINGSTON...SOUTH CENTRAL MONROE AND NORTHWESTERN ONTARIO
COUNTIES...

At 358 PM EDT, a strong thunderstorm was located near Geneseo, moving
northeast at 60 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm, along with brief, torrential downpours.

Locations impacted include...
Canandaigua, Geneseo, Victor, Honeoye Falls, Conesus, Bristol, Lima,
Bloomfield, Honeoye, Hemlock, Farmington, Manchester, Canadice,
Macedon, Shortsville, Livonia, Lakeville and Holcomb.

This includes the following highways...
 Interstate 390 between exits 7 and 10.
 Interstate 90 between exits 44 and 43.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4268 7785 4284 7788 4307 7727 4279 7714
TIME...MOT...LOC 1958Z 244DEG 51KT 4281 7772

Hitchcock
Special weather statement, Mar 29, 4:38 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
438 PM EDT Sun Mar 29 2020

NYZ013-014-021-292115-
Allegany-Ontario-Livingston-
438 PM EDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIVINGSTON...NORTH
CENTRAL ALLEGANY AND SOUTHWESTERN ONTARIO COUNTIES...

At 437 PM EDT, a strong thunderstorm was located 7 miles southeast of
Letchworth State Park, moving northeast at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with brief, torrential downpours.

Locations impacted include...
Dansville, Letchworth State Park, Conesus, Bristol, Bloomfield,
Honeoye, Hemlock, Groveland, Springwater, Canadice, Nunda, Holcomb,
Hunt, Sonyea, and Dalton.

This includes Interstate 390 between exits 5 and 6.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4258 7803 4259 7800 4260 7803 4261 7802
      4262 7799 4263 7799 4294 7737 4274 7733
      4267 7737 4258 7766 4246 7796
TIME...MOT...LOC 2037Z 240DEG 43KT 4257 7788

Hitchcock
Special weather statement, Mar 29, 4:53 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
453 PM EDT Sun Mar 29 2020

NYZ013-021-292130-
Allegany-Livingston-
453 PM EDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LIVINGSTON AND
NORTHEASTERN ALLEGANY COUNTIES...

At 452 PM EDT, a strong thunderstorm was located 8 miles east of
Houghton, or 14 miles south of Letchworth State Park, moving
northeast at 50 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm, along with brief, torrential downpours.

Locations impacted include...
Houghton, Ossian, Canaseraga, Birdsall, Short Tract, Dalton, Ossian
Center, Fillmore, and Rossburg.

This includes Interstate 390 near exit 5.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4246 7816 4264 7771 4240 7773 4233 7809
TIME...MOT...LOC 2052Z 240DEG 43KT 4243 7800

Hitchcock
Special weather statement, Mar 29, 5:06 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
506 PM EDT Sun Mar 29 2020

NYZ007-292130-
Jefferson-
506 PM EDT Sun Mar 29 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...

At 506 PM EDT, a strong thunderstorm was located near Fort Drum,
moving northeast at 55 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Redwood, Philadelphia, Theresa, Antwerp, Evans Mills, Oxbow,
Muskellunge Lake, Perch Lake and La Fargeville.

This includes Interstate 81 near exit 49.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Buffalo.

LAT...LON 4426 7553 4422 7545 4421 7545 4403 7593
      4414 7604 4434 7573
TIME...MOT...LOC 2106Z 244DEG 48KT 4414 7583

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:13 AM EDTWind AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more13 hr
Mar 29, 1:05 PM EDTSpecial Marine WarningBUF65 min
Mar 29, 1:24 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Niagara66 min
Mar 29, 1:27 PM EDTSpecial Marine WarningBUF93 min
Mar 29, 2:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans, Wyoming57 min
Mar 29, 2:37 PM EDTSpecial Marine WarningBUF83 min
Mar 29, 2:41 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario64 min
Mar 29, 3:04 PM EDTSpecial Weather StatementBUFWyoming41 min
Mar 29, 3:10 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming50 min
Mar 29, 3:45 PM EDTSpecial Weather StatementBUFOntario30 min
Mar 29, 3:59 PM EDTSpecial Weather StatementBUFLivingston, Ontario46 min
Mar 29, 4:38 PM EDTSpecial Weather StatementBUFLivingston37 min
Mar 29, 4:53 PM EDTSpecial Weather StatementBUFAllegany37 min
Mar 29, 5:06 PM EDTSpecial Weather StatementBUFJefferson24 min
Mar 29, 7:41 PM EDTSpecial Weather StatementBUFJefferson34 min
Mar 29, 7:58 PM EDTLakeshore Flood AdvisoryBUFChautauqua, Erie3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.